Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 106, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 11, 2018, 7:58 PM CDT for Clinton County, Marion County, Washington County, Illinois. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2018, 7:58 PM CDT (00:58 UTC)
- Expired
- Jun 11, 2018, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Marion County, IL, Washington County, IL
The radar
The Evansville,IN radar (KVWX), 124 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:05 PM CDT | TSTM WND DMG | Odin, IL | TREE DAMAGE. TYPE AND SIZE UNKNOWN. |
| Jun 11, 8:15 PM CDT | TSTM WND GST 48 | 1 Nw Salem, IL | |
| Jun 11, 8:25 PM CDT | TSTM WND DMG | 2 S Tonti, IL | SPOTTER REPORTED 4 TO 16 INCH TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
746
WUUS53 KLSX 120058
SVRLSX
ILC027-121-189-120145-
/O.NEW.KLSX.SV.W.0106.180612T0058Z-180612T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
758 PM CDT MON JUN 11 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Clinton County in south central Illinois...
Northeastern Washington County in south central Illinois...
Marion County in south central Illinois...
* Until 845 PM CDT.
* At 758 PM CDT, severe thunderstorms were located along a line
extending from near Fairman to Breese, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Centralia, Salem, Breese, Carlyle, Sandoval, Wamac, Central City,
Odin, Beckemeyer, Irvington, Omega, Fairman, Boulder, Shattuc,
Helm, Tonti, Hoyleton, Hoffman, Iuka and Junction City.
This includes the following highways...
Interstate 57 in Illinois between exits 109 and 116.
Interstate 64 in Illinois near exit 61.
This also includes Carlyle Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8914 3835 8914 3835 8916 3857 8949
3867 8960 3874 8913 3871 8876 3867 8870
3848 8870
TIME...MOT...LOC 0058Z 298DEG 30KT 3866 8915 3861 8950
HAIL...0.88IN
WIND...60MPH
$$
Tilly3 follow-up statements
220
WWUS53 KLSX 120118
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
818 PM CDT MON JUN 11 2018
ILC027-121-189-120145-
/O.CON.KLSX.SV.W.0106.000000T0000Z-180612T0145Z/
Clinton IL-Washington IL-Marion IL-
818 PM CDT MON JUN 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EAST CENTRAL CLINTON...NORTHEASTERN WASHINGTON AND MARION
COUNTIES...
At 818 PM CDT, severe thunderstorms were located along a line
extending from near Salem to near Wamac, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Centralia, Salem, Sandoval, Wamac, Central City, Odin, Irvington,
Omega, Fairman, Shattuc, Helm, Tonti, Hoffman, Iuka, Junction City,
Kell, Huey, Walnut Hill, Cartter and Selmaville.
This includes Interstate 57 in Illinois between exits 109 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8914 3841 8914 3858 8931 3866 8928
3870 8913 3871 8876 3867 8870 3848 8870
TIME...MOT...LOC 0118Z 298DEG 31KT 3859 8887 3854 8922
HAIL...0.88IN
WIND...60MPH
$$
Tilly469
WWUS53 KLSX 120132
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
832 PM CDT MON JUN 11 2018
ILC027-189-120142-
/O.CAN.KLSX.SV.W.0106.000000T0000Z-180612T0145Z/
Clinton IL-Washington IL-
832 PM CDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLINTON AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3847 8914 3864 8904 3871 8876 3867 8870
3848 8870
TIME...MOT...LOC 0132Z 313DEG 26KT 3853 8867 3848 8902
$$
ILC121-120145-
/O.CON.KLSX.SV.W.0106.000000T0000Z-180612T0145Z/
Marion IL-
832 PM CDT MON JUN 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN MARION COUNTY...
At 832 PM CDT, severe thunderstorms were located along a line
extending from near Helm to 6 miles southeast of Centralia, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Salem, Centralia, Odin, Omega, Helm, Iuka, Kell, Walnut Hill, Cartter
and Selmaville.
This includes Interstate 57 in Illinois between exits 109 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8914 3864 8904 3871 8876 3867 8870
3848 8870
TIME...MOT...LOC 0132Z 313DEG 26KT 3853 8867 3848 8902
HAIL...0.75IN
WIND...60MPH
$$
Tilly263
WWUS53 KLSX 120144
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
844 PM CDT MON JUN 11 2018
ILC121-120154-
/O.EXP.KLSX.SV.W.0106.000000T0000Z-180612T0145Z/
Marion IL-
844 PM CDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARION COUNTY WILL
EXPIRE AT 845 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3847 8914 3864 8904 3871 8876 3867 8870
3848 8870
TIME...MOT...LOC 0144Z 298DEG 30KT 3848 8856 3843 8891
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:18 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 11, 7:18 PM CDT, 40 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 718 PM CDT Mon Jun 11 2018 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 249 PM CDT Mon Jun 11 2018 Concerns through the Tuesday afternoon will pertain to the thunderstorms potential this afternoon, then again during the day Tuesday. Current analysis depicts a nearly stationary boundary stretching from near the IA/MO border eastward through IL/IN region. This originated a bit further south early this morning, before meandering northward this afternoon. This is likely to become the focus for initial convection early this afternoon and into the evening, where moisture convergence is maximized and instability gradients reside. Expecting a narrow corridor more focused development. Given precipitable water values in excess of 1.5 inches through the region, along with relatively weak flow, locally heavy rain with localized ponding is a concern. However, confidence is low that similar areas affected by yesterday's training rainfall will be impacted again today. Best potential remains a bit further north into central IL, where highest rainfall totals were received. Therefore, held off on any watch products at this time and will keep an eye on this evening's development. Further south of the this boundary, sct/isolated convection is possible and will be more diurnally driven. Expect activity to be shorter lived and wane after sunset. Good instability with MUCAPEs around 3k J/kg or better may give rise to a strong storm with any severe potential being isolated. Well-organized convection is expected to remain well west of the forecast area through western MO, originating along a cold front in the central plains. There is the potential for an MCS to materialize and dive almost due south. The northern extent of the line may reach central Missouri late tonight, but given better support to the west, expecting this to weaken as it spreads out to the east. The cold front pushes into the bi-state area during the day Tuesday. Pending convection may impact tomorrow's thunderstorms with any residual cloud cover. Front should be positioned through eastern Missouri by early afternoon with better potential for development east of the Mississippi River Tuesday afternoon. Maples .LONG TERM... (Tuesday Night through Next Monday) Issued at 249 PM CDT Mon Jun 11 2018 Tuesday's frontal boundary will continue to slowly slip south and east through Wednesday. Scattered showers and thunderstorms are possible along and ahead of the front. As is common for this time of year, forward progression of the front could slow or stall. Expect southern sections of Missouri and Illinois to have a better potential from afternoon storms before the boundary clears the area. Surface high pressure builds in through the middle of the week and will effectively limit rain potential. An upper ridge is still well-advertised to develop from the mid to late week period. This is likely to keep the main storm track outside the area. Main story late this week into the weekend will be the building heat with temperatures that may climb well into the 90s. Maples && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 718 PM CDT Mon Jun 11 2018 VFR conditions, outside of thunderstorms, will prevail at the TAF sites thru the valid period. A period of storms in vicinity is expected with ongoing convection this evening at STL metro sites with a quiet period before another round moves in late tonight associated with developing MCS northwest of MO. Have timed this for UIN and COU but am holding off on STL metro until we can observe for a few more hours with most models severely weakening this overnight. Otherwise, tried to time the next round with afternoon heating with the best chances at STL metro sites where they will be nearest a weak front sliding thru. Otherwise, look for light south winds to gradually veer thru the valid period to NW behind the front. SPECIFICS FOR KSTL: Gust front and whether anything will form is main focus next few hours. Will time MCS well to the NW later this evening if it holds. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 11, 4:20 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 420 PM CDT Mon Jun 11 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 420 PM CDT Mon Jun 11 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a chance for thunderstorms. Isolated strong to severe storms are possible. The primary threats are large hail and damaging wind gusts along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The chance for thunderstorms will continue for parts of the forecast area until Friday. Isolated strong to severe storms are possible Tuesday and Tuesday evening across southeast Missouri and southwest Illinois. The primary threats are large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. TES
In the hours before
Local storm report, Jun 11, 6:44 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL GODFREY 38.97N 90.19W
06/11/2018 M0.88 INCH MADISON IL AMATEUR RADIO
3 SEPARATE REPORTS OF NICKEL SIZE HAIL
RELAYED VIA AMATEUR RADIO.
&&
MAPLESSpecial weather statement, Jun 11, 7:02 PM CDT, 56 minutes before
Special Weather Statement National Weather Service St Louis MO 702 PM CDT MON JUN 11 2018 ILZ064-100-120030- Bond IL-Madison IL- 702 PM CDT MON JUN 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR BOND COUNTY IN SOUTH CENTRAL ILLINOIS AND NORTHEASTERN MADISON COUNTIES IN SOUTHWESTERN ILLINOIS UNTIL 730 PM CDT... At 702 PM CDT, Doppler radar was tracking a strong thunderstorm over Alhambra, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Glen Carbon, Highland, Greenville, Worden, Marine, Livingston, Pocahontas, Alhambra, Sorento, Beaver Creek, Reno, Hamel, Pierron, Grantfork, New Douglas, Williamson, Old Ripley, Fruit, Kaufman and Dudleyville. This includes the following highways... Interstate 70 in Illinois between exits 21 and 45. Interstate 55 in Illinois between exits 23 and 37. LAT...LON 3876 8992 3898 8985 3901 8938 3874 8936 TIME...MOT...LOC 0002Z 295DEG 15KT 3887 8970 Tilly
Local storm report, Jun 11, 7:11 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 1 N EDWARDSVILLE 38.81N 89.96W
06/11/2018 E0.75 INCH MADISON IL AMATEUR RADIO
REPORT OF DIME SIZE HAIL RELAYED VIA AMATEUR
RADIO.
&&
AELocal storm report, Jun 11, 7:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST 3 ENE DUDLEYVILLE 38.83N 89.37W
06/11/2018 M40 MPH BOND IL AWOS
&&
TILLYSpecial weather statement, Jun 11, 7:33 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service St Louis MO
733 PM CDT MON JUN 11 2018
ILZ065-070-120115-
Marion IL-Fayette IL-
733 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND FAYETTE
COUNTIES UNTIL 815 PM CDT...
At 733 PM CDT, Doppler radar was tracking strong thunderstorms near
Vandalia, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Vandalia, St. Elmo, Kinmundy, Brownstown, Patoka, Farina, Shobonier,
Avena, La Clede, Pittsburg, Shafter, St. Peter, Vernon, Loogootee,
St. James, St. Paul and Hagerstown.
This includes the following highways...
Interstate 70 in Illinois between exits 61 and 76.
Interstate 57 in Illinois between exits 127 and 135.
LAT...LON 3874 8870 3873 8914 3874 8914 3874 8925
3906 8925 3905 8880 3891 8881 3891 8869
TIME...MOT...LOC 0033Z 273DEG 23KT 3893 8915
TillyLocal storm report, Jun 11, 7:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST 2 SSE SHAFTER 38.99N 89.17W
06/11/2018 M43 MPH FAYETTE IL AWOS
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:02 PM CDT | Special Weather Statement | LSX | Bond | 28 min |
| Jun 11, 7:33 PM CDT | Special Weather Statement | LSX | Fayette | 42 min |
| Jun 11, 8:01 PM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Marion | 6 hr |
| Jun 12, 2:44 AM CDT | Special Weather Statement | LSX | Montgomery | 61 min |
| Jun 12, 4:27 AM CDT | Areal Flood Advisory | LSX | Fayette, Marion | 3 hr |
| Jun 12, 5:27 AM CDT | Flash Flood Warning | LSX | Fayette, Marion | 6 hr |
| Jun 12, 6:31 AM CDT | Flash Flood Warning | LSX | Fayette | 5 hr |
| Jun 12, 12:29 PM CDT | River Flood Warning | LSX | Fayette | 4 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.